MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. OUTER SHAFT, STANDARD INSERTER; ZYSTON STRUT OPEN TITANIUM SPACER SYSTEM

ZIMMER BIOMET SPINE INC. OUTER SHAFT, STANDARD INSERTER; ZYSTON STRUT OPEN TITANIUM SPACER SYSTEM
Catalog Number 137M0002
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.Reference report 3012447612-2019-00443.
 
Event or Problem Description
It was reported that during the procedure, the inner and outer shaft of the inserter did not align correctly, became jammed on the cage, and a piece broke off.The inserter was removed from the cage using pliers from the hospital shelf.There were no reported patient impacts or significant surgical delays.This is report two of two.
 
Additional Manufacturer Narrative
(b)(4).D11 - medical product: catalog #: 137m0003, inner shft standard inserter, lot # 984801.Reported event is confirmed based on the provided photograph for the returned zyston outer shaft standard inserter for the failures of fracture and jammed.As well as the zyston inner shaft standard inserter for the failure of binding or jammed.Device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
OUTER SHAFT, STANDARD INSERTER
Common Device Name
ZYSTON STRUT OPEN TITANIUM SPACER SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
MDR Report Key9351479
Report Number3012447612-2019-00444
Device Sequence Number2269147
Product Code MAX
UDI-Device Identifier00880304856868
UDI-Public(01)00880304856868(10)11672
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K171495
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number137M0002
Device Lot Number11672
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/21/2019
Supplement Date Received by Manufacturer10/14/2020
Initial Report FDA Received Date11/20/2019
Supplement Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10